Affordable Access

Publisher Website

Nonlocal instantons and solitons in string models

Authors
Journal
Physics Letters B
0370-2693
Publisher
Elsevier
Publication Date
Volume
669
Issue
1
Identifiers
DOI: 10.1016/j.physletb.2008.09.016
Keywords
  • Theory

Abstract

Abstract We study a class of nonlocal systems which can be described by a local scalar field diffusing in an auxiliary radial dimension. As examples p-adic, open and boundary string field theory are considered on Minkowski, Friedmann–Robertson–Walker and Euclidean metric backgrounds. Starting from distribution-like initial field configurations which are constant almost everywhere, we construct exact and approximate nonlocal solutions. The Euclidean p-adic lump is interpreted as a solitonic brane, and the Euclidean kink of supersymmetric open string field theory as an instanton. Some relations between solutions of different string theories are highlighted also thanks to a reformulation of nonlocal systems as fixed points in a renormalization group flow.

There are no comments yet on this publication. Be the first to share your thoughts.